Hail, Platte
- When
- August 1, 5:42 AM CST
- Where
- Platte County, Creston
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.700, -97.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 1, 3:43 AM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 443 AM CDT SUN AUG 1 2004 .DISCUSSION... IN THE SHORT TERM...LLJ IS PROVIDING SOME BOOST TO CLUSTER OF TSTMS IN NORTHEAST NEB AS THEY MOVE SOUTHEAST...AND HAS EVEN ALLOWED SOME BACK BUILDING IN THE SW IA COMPLEX. EXPECT FAIRLY RAPID DISSIPATION AFTER DAWN. TODAY...MID LEVEL TEMPS CONTINUE TO WARM STRONGLY. LOOKS LIKE MAX TEMPS SHOULD BE AROUND 5F ABOVE YESTERDAY. SFC WINDS STRONG ENOUGH TO PREVENT SUPER HIGH DEW POINTS FROM TRAPPED EVAPOTRANSPIRATION IN SHALLOW LAYER. THIS WOULD PRODUCE HEAT INDICIES NEAR BUT GENERALLY JUST BELOW 105. BIG QUESTION FOR TONIGHT IS WHETHER AND WHERE CAP WILL BREAK. AGREE WITH SPC THAT BEST CHC WILL BE IN THE NORTHEAST CORNER NEB WHERE THEY HAVE EXTENDED MDT RISK...BUT HAVE A LOT OF QUALMS ABOUT THE AREA FARTHER SOUTH WHERE CAP LOOKS VERY STRONG. EXTENDED 20 PCT POPS FOR SOME CONSISTENCY...BUT WILL BE SURPRISED IF MUCH HAPPENS. LLJ WILL KEEP OVERNIGHT TEMPS RATHER WARM. MONDAY LOOKS LIKE THE HOTTEST DAY OF THE FORECAST. MODELS HAVE NOT BEEN VERY CONSISTENT ON LOCATION OF SFC LOW BY LATE AFTN. BASED MAX TEMPS ON 00Z RUNS WHICH HAD IT OVER E CNTRL NEB RATHER THAN S CNTRL NEB LOCATION OF 06Z RUNS. THIS WILL LIKELY BE IMPORTANT FOR HIGHS AND HEAT INDICIES AS HOTTEST AIR WILL BE S AND SW OF LOW...WHILE LIMITED MIXING AND VERY HIGH SFC DPTS SHOULD LIE ENE OF LOW. THIS WILL ALSO AFFECT PROSPECTS FOR TSTMS ALONG FRONTAL BOUNDARY AND DRYLINE. MODELS AGREE THAT THE FRONT WILL SINK INTO FAR SOUTH NEB ON TUESDAY...AND KEEP BACKING TOWARD THE SOUTH AND SOUTHWEST. RIDGE ALOFT RETROGRESSES SOMEWHAT AS A SERIES OF SHORT WAVES COMES OVER THE TOP AND DOWN THE EAST SIDE TOWARD THE MIDWEST. WHAT THEY DO NOT AGREE ON IS THE POSITION OF THE SFC LOW. THUS IT REMAINS HARD TO DETERMINE WHETHER OUR AREA WILL BE IN THE RING OF FIRE OR REMAINED CAPPED. CONTINUE TO THINK THAT THE GFS MOS IS OVERDONE WITH SFC COOLING CONSIDERING THAT THE STRONG UPPER RIDGE REMAINS NEARBY. ECMWF IS AGAIN HOT LOOKING BY NEXT WEEKEND. MADE A FEW MINOR DOWNWARD TEMP ADJUSTMENTS TO FIT BETTER WITH NEIGHBORS...BUT NO WHOLESALE CHANGES. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 621 AM CDT SUN AUG 1 2004 IAZ043-NEZ011-012-015>018-030>034-042-043-011700- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-KNOX-MADISON-MONONA IA- PIERCE-PLATTE-STANTON-THURSTON-WAYNE- 621 AM CDT SUN AUG 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL...BUT A FEW TORNADOES ARE POSSIBLE IN THE EVENING. WARM AIR AT MIDDLE LEVELS OF THE ATMOSPHERE IS EXPECTED TO INHIBIT THUNDERSTORM DEVELOPMENT...BUT ANY STORMS THAT DO COULD BECOME SEVERE. A COLD FRONT MAY DROP SOUTH INTO NORTHEAST NEBRASKA DURING THE EVENING...AND THIS COULD HELP TRIGGER THUNDERSTORMS AND SERVE AS A FOCUS FOR TORNADOES TO DEVELOP. HEAT INDICES MAY APPROACH 105 THIS AFTERNOON DUE TO A COMBINATION OF TEMPERATURES IN THE 90S WITH UNCOMFORTABLE HUMIDITY. SCATTERED THUNDERSTORMS EARLY THIS MORNING WILL MOSTLY REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE DURING THE LATE AFTERNOON AND NIGHT ON MONDAY AND TUESDAY. HOT UNSTABLE AIR IS LIKELY TO REMAIN IN THE REGION...BUT IT IS UNCERTAIN IF THERE WILL BE ANY FRONTS IN THE AREA TO FOCUS THUNDERSTORM DEVELOPMENT. HEAT INDICES ARE LIKELY TO REACH 105 MONDAY AFTERNOON. HOT WEATHER IS LIKELY LATER IN THE WEEK...BUT PROBABLY NOT AS HOT AS MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED...MAINLY THIS EVENING AND TONIGHT. IAZ055-056-069-079-080-090-091-NEZ044-045-050>053-065>068-078- 088>093-011700- BUTLER-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON- JOHNSON-LANCASTER-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE- POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA- WASHINGTON- 621 AM CDT SUN AUG 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SEVERE THUNDERSTORMS TONIGHT...IF INCREASING WARM AIR ALOFT DOES NOT COMPLETELY INHIBIT THUNDERSTORM DEVELOPMENT. STRONG WINDS AND LARGE HAIL WOULD BE THE PRIMARY HAZARDS WITH ANY STORMS THAT DEVELOP. HEAT INDICES MAY APPROACH 105 THIS AFTERNOON DUE TO A COMBINATION OF TEMPERATURES IN THE 90S WITH UNCOMFORTABLE HUMIDITY. SCATTERED THUNDERSTORMS EARLY THIS MORNING WILL PROBABLY NOT BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDICES ARE LIKELY TO REACH 105 OR ABOVE MONDAY AFTERNOON...AND MAY DO SO AGAIN TUESDAY AFTERNOON IN SOUTHERN NEBRASKA AND FAR SOUTHWEST IOWA. THIS IS LIKELY TO BE THE BEGINNING OF A PROLONGED HOT PERIOD OVER THE AREA...BUT THE HEAT MAY NOT BE AS INTENSE LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OR TONIGHT. POLLACK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 205 AM CDT SUN AUG 1 2004 NEZ015-010730- THURSTON- 205 AM CDT SUN AUG 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 677 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THURSTON COUNTY. ZAPOTOCNY
The Omaha radar (KOAX), 93 km away, was scanning. The volume nearest the first event began at 11:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421408.